Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 12, 2024, 8:23 AM CDT for Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2024, 8:23 AM CDT (13:23 UTC)
- Expired
- Jun 12, 2024, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 14 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675
WGUS54 KEWX 121323
FFWEWX
TXC491-121630-
/O.NEW.KEWX.FF.W.0007.240612T1323Z-240612T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
823 AM CDT Wed Jun 12 2024
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Northeastern Williamson County in south central Texas...
* Until 1130 AM CDT.
* At 823 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen. Additional rainfall amounts of
1 to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Georgetown, Granger, Bartlett, Jarrell, Granger Dam, Schwertner,
Walburg and Theon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3072 9765 3088 9767 3088 9765 3087 9764
3087 9762 3085 9757 3081 9747 3080 9743
3079 9740 3078 9738 3077 9736 3075 9732
3074 9727 3066 9744
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MM1 follow-up statement
965
WGUS74 KEWX 121422
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
922 AM CDT Wed Jun 12 2024
TXC491-121630-
/O.CON.KEWX.FF.W.0007.000000T0000Z-240612T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Williamson TX-
922 AM CDT Wed Jun 12 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT THIS
MORNING FOR NORTHEASTERN WILLIAMSON COUNTY...
At 922 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 4 inches of rain have fallen. Additional rainfall amounts up to
1 inch are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Georgetown, Granger, Bartlett, Jarrell, Granger Dam, Schwertner,
Walburg and Theon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3072 9765 3088 9767 3088 9765 3087 9764
3087 9762 3085 9757 3081 9747 3080 9743
3079 9740 3078 9738 3077 9736 3075 9732
3074 9727 3066 9744
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:00 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 12, 7:00 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 700 AM CDT Wed Jun 12 2024 ...New AVIATION... .SHORT TERM... (Today through Thursday) Issued at 305 AM CDT Wed Jun 12 2024 The latest radar data shows scattered convection across the southern Edwards Plateau along with some isolated convection farther south across the Rio Grande plains. Radar trends and hi-res models generally show the southern Edwards Plateau will be favored for convection through most of the early morning hours. The focus is then expected to shift into portions of the Hill Country and nearby I-35 corridor (mainly near and north of Austin) for the afternoon hours. Severe storms are not anticipated today, but gusty winds, small hail, occasional lightning strikes and brief heavy rainfall will be possible with the stronger storms. With the loss of daytime heating, a decrease in precipitation chances will occur. We will hang on to some low chances for showers and storms across the coastal plains through mid-evening, then go with a dry forecast for the remainder of tonight into Thursday. Highs today will range from the upper 80s in the Hill Country to near 100 along the Rio Grande. Highs will warm a few degrees on Thursday compared to today. && .LONG TERM... (Thursday night through Tuesday) Issued at 305 AM CDT Wed Jun 12 2024 On Friday into Saturday, the Subtropical Ridge from northern Mexico to the southeastern states and a lower level thermal ridge across our area bring a seasonally hot and humid airmass. Subsidence underneath the Ridge will inhibit shower and thunderstorm development. A shortwave lifting to the northeast over the Plains this weekend will create a weakness in the Ridge over Texas that continues next week. Moisture deepens especially over eastern parts of our area. The seabreeze will become active by Sunday and each day through at least mid week. Low chances of showers and thunderstorms return to near the Coastal Plains on Sunday, then farther west to the I-35 corridor on Monday and Tuesday. There is a potential for some enhancement of rainfall due to tropical or subtropical features by the middle of next week. However, the development of these features and subsequent movement is highly uncertain at this time. Seasonal temperatures continue next week. && .AVIATION... (12Z TAFS) Issued at 651 AM CDT Wed Jun 12 2024 Convection is still expected to expand in coverage today and we will continue to mention the PROB30 groups for the I-35 sites. Some brief MVFR clouds are also possible for a few more hours this morning. Winds will generally remain from the northeast to east along I-35, with east to southeast at DRT. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 90 75 95 75 / 40 10 0 0 Austin Bergstrom Intl Airport 90 73 94 72 / 40 10 0 0 New Braunfels Muni Airport 93 73 96 73 / 30 10 0 0 Burnet Muni Airport 88 73 92 72 / 40 0 0 0 Del Rio Intl Airport 101 81 104 81 / 10 0 0 0 Georgetown Muni Airport 88 73 93 72 / 50 0 0 0 Hondo Muni Airport 93 75 98 74 / 30 0 0 0 San Marcos Muni Airport 91 73 95 72 / 40 10 0 0 La Grange - Fayette Regional 90 74 94 73 / 40 10 0 0 San Antonio Intl Airport 92 76 95 75 / 30 10 0 0 Stinson Muni Airport 94 76 98 76 / 30 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...04 Aviation...Platt
Hazardous weather outlook, Jun 12, 4:06 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 406 AM CDT Wed Jun 12 2024 TXZ171>173-183>194-202>209-217>225-228-130915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 406 AM CDT Wed Jun 12 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Thunderstorm chances continue across most of south central Texas today. The main concerns with the stronger storms will be locally heavy rains, gusty winds, and small hail. Some minor flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:07 PM CDT | Special Weather Statement | EWX | Frio | 53 min |
| Jun 11, 7:18 PM CDT | Special Weather Statement | EWX | DeWitt | 42 min |
| Jun 11, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Val Verde | 53 min |
| Jun 11, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 36 min |
| Jun 12, 7:49 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Jun 12, 10:01 AM CDT | Areal Flood Advisory | EWX | Lee, Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.